MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 NITINOL CORE GUIDEWIRE, .035", 3 CM, ANGLED, STIFF, 150 CM LENGTH; BARD NITINOL GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 NITINOL CORE GUIDEWIRE, .035", 3 CM, ANGLED, STIFF, 150 CM LENGTH; BARD NITINOL GUIDEWIRE
Model Number 150NSA35
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the outer package of the nitinol guidewire product was checked for integrity prior to use and no abnormalities were found.After the outer package was opened, the steel wire of the guide wire at the tip was exposed.
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.A photo sample was submitted by the customer showing the exposed core wire.The physical sample was also returned in the opened original packaging.An evaluation of the physical sample was completed by tommy st.Vincent of memory corporation on 24feb2022.Visual inspection noted the sample had a damaged tip.The exposure and damage do not show any signs of probable cause from the manufacturing processes.A review inspection records was performed by the supplier and no issues or internal ncr were found that could have caused or contributed to the reported event.A potential root cause for this event could be, "inappropriate package design.As no patient involvement was reported the device was not used, however, it is intended for treatment purposes.It is unknown if the device had met all relevant specifications, however, as damage was noted on the device resulted in the reported event.No manufacturing discrepancies were found in the dhr review that could have contributed to the.Reported issue.Based on the results of the investigation, no additional action is required at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: inspect all guidewires for damage prior to use.Bending or kinking during or prior to placement could damage the guidewire.Do not attempt to use the guidewire if it has been damaged.Use of a damaged wire may result in damage to the urinary tract." the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
NITINOL CORE GUIDEWIRE, .035", 3 CM, ANGLED, STIFF, 150 CM LENGTH
Common Device Name
BARD NITINOL GUIDEWIRE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12417691
Report Number1018233-2021-05387
Device Sequence Number4649056
Product Code EZB
UDI-Device Identifier00801741051500
UDI-Public(01)00801741051500
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/16/2024
Device Model Number150NSA35
Device Catalogue Number150NSA35
Device Lot NumberNGET0766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer02/26/2022
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown